Alert archive / California / High Wind Watches in 2007

High Wind Watch 6, NWS San Diego, CA

March 25, 2007San Bernardino County, California

NWS San Diego, CA issued this high wind watch at Mar 25, 2007, 3:23 AM PDT for San Bernardino County, California. It took effect at Mar 26, 2007, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 3:23 AM PDT (10:23 UTC)
In effect from
Mar 26, 2007, 6:00 PM PDT
Expired
Mar 26, 2007, 3:28 AM PDT
In force
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 251023
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 AM PDT SUN MAR 25 2007

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE
MONDAY THROUGH TUESDAY...

.A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE THROUGH CALIFORNIA
LATE MONDAY THROUGH TUESDAY. THIS STORM IS EXPECTED TO BRING
STRONG GUST WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHWEST
CALIFORNIA AT TIMES FROM LATE MONDAY THROUGH TUESDAY. STRONGEST
AND MOST WIDESPREAD WINDS ARE EXPECTED LATE MONDAY NIGHT THROUGH
TUESDAY MORNING ON AND ADJACENT TO DESERT MOUNTAIN SLOPES. WINDS
ON THE NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AND
ADJACENT DESERT AREAS COULD GUST TO 80 MPH AT TIMES MONDAY NIGHT
THROUGH TUESDAY MORNING. ADVISORY STRENGTH WINDS ARE POSSIBLE
ACROSS MOST OTHER PORTIONS OF SOUTHWEST CALIFORNIA AT TIMES LATE
MONDAY NIGHT THROUGH TUESDAY.

CAZ055-060-260000-
/O.NEW.KSGX.HW.A.0006.070327T0100Z-070327T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
323 AM PDT SUN MAR 25 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH MONDAY
NIGHT AND CONTINUE AT TIMES THROUGH TUESDAY MORNING. WINDS WILL
GUST TO 55 MPH AT TIMES...EXCEPT TO 80 MPH AT TIMES ON AND NEAR
THE NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. WINDS WILL
GRADUALLY DIMINISH TUESDAY AFTERNOON AND EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MARTIN
2 follow-up statements
000 
WWUS76 KSGX 252330
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PDT SUN MAR 25 2007

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE
MONDAY THROUGH TUESDAY...

.A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE THROUGH CALIFORNIA
LATE MONDAY THROUGH TUESDAY. THIS STORM IS EXPECTED TO BRING
STRONG GUST WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHWEST
CALIFORNIA AT TIMES FROM LATE MONDAY THROUGH TUESDAY. STRONGEST
AND MOST WIDESPREAD WINDS ARE EXPECTED LATE MONDAY NIGHT THROUGH
TUESDAY MORNING ON AND ADJACENT TO DESERT MOUNTAIN SLOPES. WINDS
ON THE NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AND
ADJACENT DESERT AREAS COULD GUST TO 80 MPH AT TIMES MONDAY NIGHT
THROUGH TUESDAY MORNING. ADVISORY STRENGTH WINDS ARE POSSIBLE
ACROSS MOST OTHER PORTIONS OF SOUTHWEST CALIFORNIA AT TIMES LATE
MONDAY NIGHT THROUGH TUESDAY.

CAZ055-060-261200-
/O.CON.KSGX.HW.A.0006.070327T0100Z-070327T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
430 PM PDT SUN MAR 25 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH MONDAY
NIGHT AND CONTINUE AT TIMES THROUGH TUESDAY MORNING. WINDS WILL
GUST TO 55 MPH AT TIMES...EXCEPT TO 80 MPH AT TIMES ON AND NEAR
THE NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. WINDS WILL
GRADUALLY DIMINISH TUESDAY AFTERNOON AND EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

DVA
000 
WWUS76 KSGX 261028
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 AM PDT MON MAR 26 2007

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS FOR TONIGHT 
THROUGH TUESDAY AND FOR THE COAST AND VALLEYS TUESDAY...

.A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE THROUGH CALIFORNIA
TONIGHT THROUGH TUESDAY. THIS STORM IS EXPECTED TO BRING STRONG
GUSTY WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT
TIMES FROM TONIGHT THROUGH TUESDAY. STRONGEST AND MOST
WIDESPREAD WINDS ARE EXPECTED LATE TONIGHT THROUGH TUESDAY
MORNING ON AND ADJACENT TO DESERT MOUNTAIN SLOPES. WINDS ON THE
NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AND ADJACENT
DESERT AREAS COULD GUST TO 75 MPH AT TIMES LATE TONIGHT THROUGH
TUESDAY MORNING. ADVISORY STRENGTH WINDS ARE POSSIBLE FOR OTHER
MOUNTAIN AND DESERT AREAS LATE TONIGHT AND TUESDAY AND FOR COASTAL
AND VALLEY AREAS TUESDAY.

CAZ055-060-261830-
/O.UPG.KSGX.HW.A.0006.070327T0100Z-070327T2100Z/
/O.NEW.KSGX.WI.Y.0015.070327T0100Z-070327T0500Z/
/O.NEW.KSGX.HW.W.0007.070327T0500Z-070328T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
328 AM PDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM TO 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 6 PM TO 10 PM PDT THIS EVENING. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH TONIGHT
AND CONTINUE AT TIMES THROUGH TUESDAY MORNING. WINDS WILL GUST TO
55 MPH AT TIMES...EXCEPT TO 75 MPH AT TIMES ON AND NEAR THE
NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. WINDS WILL
GRADUALLY DIMINISH TUESDAY AFTERNOON AND EVENING. THERE WILL BE
AREAS OF DUST AND SAND IN DESERT AREAS WITH SHARPLY REDUCED
VISIBILITY AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-062-261830-
/O.NEW.KSGX.WI.Y.0015.070327T0500Z-070328T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
328 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
TUESDAY. 

WEST TO SOUTHWEST WINDS WILL STRENGTHEN TO 20 TO 30 MPH TONIGHT
AND CONTINUE AT TIMES THROUGH TUESDAY. WINDS WILL GUST TO 55 MPH
AT TIMES. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE NEAR THE DESERT
FOOTHILLS WHERE MOUNTAIN WAVES SURFACE. WINDS WILL GRADUALLY
DIMINISH TUESDAY EVENING. THERE WILL BE AREAS OF DUST AND SAND IN
DESERT AREAS WITH SHARPLY REDUCED VISIBILITY AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-043-048-050-261830-
/O.NEW.KSGX.WI.Y.0015.070327T1300Z-070328T0100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
328 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY. 

THERE WILL BE AREAS OF WEST TO SOUTHWEST WINDS 15 TO 25 MPH AT
TIMES WITH GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-261830-
/O.NEW.KSGX.WI.Y.0015.070327T0500Z-070328T0100Z/
COACHELLA VALLEY-
328 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT
TUESDAY. 

WEST TO NORTHWEST WINDS WILL STRENGTHEN TO 20 TO 30 MPH TONIGHT
AND CONTINUE AT TIMES THROUGH TUESDAY. WINDS WILL GUST TO 55 MPH
AT TIMES. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE NEAR THE FOOTHILLS
WHERE MOUNTAIN WAVES SURFACE. WINDS WILL GRADUALLY DIMINISH
TUESDAY EVENING. THERE WILL BE AREAS OF DUST AND SAND WITH
SHARPLY REDUCED VISIBILITY AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-261830-
/O.NEW.KSGX.WI.Y.0015.070327T1300Z-070328T0100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
328 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY. 

THERE WILL BE AREAS OF WEST TO SOUTHWEST WINDS 15 TO 25 MPH AT
TIMES WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 24, 9:30 PM PDT, 5 hours 53 minutes earlier.

Area forecast discussion, Mar 24, 9:30 PM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT SAT MAR 24 2007

.SYNOPSIS...
THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE LOW CLOUDS AND FOG WEST
OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS. OTHERWISE...FAIR
THROUGH MONDAY MORNING. A PACIFIC STORM WILL BRING MORE
CLOUDS...COOLING AND A CHANCE OF SHOWERS LATE MONDAY THROUGH TUESDAY
WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. FAIR AND
WARMER DURING THE SECOND HALF OF NEXT WEEK UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TONIGHT-TUE)...
STRATUS WAS MOVING ONSHORE THIS EVENING...MAINLY IN SAN DIEGO
COUNTY. THERE WERE ALSO A FEW HIGH CLOUDS. THE 00Z NKX SOUNDING HAD
AN INVERSION BASED NEAR 2900 FT WITH DRY NRLY WINDS ALOFT. ONSHORE
GRADIENTS WITH ABOUT 4 MB SAN-IPL.

THE MARINE LAYER SHOULD BE A LITTLE SHALLOWER TONIGHT UNDER A
STRONGER INVERSION DUE TO SUBSIDENCE FROM SHORT WAVE RIDGING. LOW
CLOUDS AND FOG WILL REACH INTO THE WRN INLAND VALLEYS TONIGHT AND
WILL BE SLOW TO CLEAR FROM NEAR THE IMMEDIATE COAST SUN.
OTHERWISE...FAIR SUN WITH MINOR TEMP CHANGES. THE MARINE LAYER WILL
DEEPEN SUN NIGHT INTO MON MORNING AS A TROUGH APPROACHES FROM THE
NW. LOW LEVEL MOISTURE WILL LINGER AND HIGH CLOUDS WILL INCREASE MON
FOR A PARTLY CLOUDY AND COOLER DAY. THE TROUGH WILL MOVE THROUGH TUE
MORNING BRINGING A CHANCE OF SHOWERS LATE MON THROUGH TUE. A FEW
SHOWERS COULD LINGER INTO TUE NIGHT...MAINLY FROM UPSLOPE AND ISLAND
EFFECTS. THE COLDEST AIR AND BEST DYNAMICS SHOULD REMAIN TO THE N
BUT THERE WILL STILL BE A GOOD CHANCE OF PRECIP IN OUR AREA.
PRELIMINARY RAINFALL ESTIMATES RANGE FROM ABOUT A TENTH OF AN INCH
NEAR THE COAST UP TO ABOUT HALF AN INCH ON SOME W FACING MOUNTAIN
SLOPES. THE SNOW LEVEL WILL START NEAR 7000 FT BUT WILL LOWER TO
NEAR 4000 FT TUE. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS
SYSTEM...MAINLY IN THE MOUNTAINS AND DESERTS MON NIGHT INTO TUE
NIGHT. COOLER TUE.

.LONG TERM (WED-SAT)...
DRIER BUT COOL NW FLOW WED FOR CLEARING SKIES AND SLIGHT WARMING.
HIGH PRESSURE ALOFT AND WEAK INTERMITTENT OFFSHORE FLOW WILL BRING
FAIR AND WARMER WEATHER THU THROUGH NEXT WEEKEND.

&&

.AVIATION...
250345Z...NEW MARINE INVERSION HAS FORMED IN THE 1500-2000 FOOT
RANGE AND WITH THE EDDY DISAPPEARANCE...THE MARINE LAYER SHOULD
LOWER A BIT OVERNIGHT. OLD INVERSION IN THE 4000-5000 FOOT RANGE HAS
MOSTLY DISSIPATED...SO SECOND CLOUD LAYER OVER THE MTNS IS
DISAPPEARING. STRATUS SHOULD COVER MOST COASTAL AREAS BY 06Z AND
SPREAD INTO THE VALLEYS LATE...INCLUDING FAR W AND S PARTS OF THE
INLAND EMPIRE. THE CLEARING PACE SHOULD BE MODERATE
SUNDAY...GENERALLY 17Z AT COASTAL AIRPORTS...LOCALLY LATER NEAR THE
BEACHES. SOME 3-5 MILE VSBYS ARE EXPECTED IN THE VALLEYS OVERNIGHT
AND EARLY SUNDAY. ABOVE THE MARINE LAYER...VFR CONDITIONS ARE
EXPECTED THROUGH SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...DVA
AVIATION...MAXWELL
Hazardous weather outlook, Mar 24, 4:00 PM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SAT MAR 24 2007

CAZ042-043-048-050-055>058-060>062-251200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT SAT MAR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

UPPER LEVEL LOW PRESSURE WILL MOVE THROUGH TUESDAY BRINGING A CHANCE
OF RAIN AND MOUNTAIN SNOW. THIS SYSTEM WILL CAUSE LOCAL STRONG GUSTY
WINDS MONDAY NIGHT THROUGH TUESDAY NIGHT...MAINLY IN THE MOUNTAINS
AND DESERTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

DVA

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.